Thunderstorm Wind, McCurtain
- When
- June 10, 9:10 PM CST
- Where
- McCurtain County, 0.57 mi E of Idabel
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- AWOS
- Coordinates
- 33.900, -94.820
Wind speed was measured at the McCurtain County Regional Airport.
A derecho developed across north central Texas into south central Oklahoma during the evening hours of June 10th and move east into the four state region. This complex of storms moved into an area with extreme instability and the result was widespread wind damage across much of northeast Texas, southeast Oklahoma, southwest Arkansas and northwest Louisiana.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
A derecho developed across north central Texas into south central Oklahoma during the evening hours of June 10th and move east into the four state region. This complex of storms moved into an area with extreme instability and the result was widespread wind damage across much of northeast Texas, southeast Oklahoma, southwest Arkansas and northwest Louisiana. Isolated tornadoes were also reported along the leading edge of the squall line as it moved into northeast Texas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 10, 8:08 PM CST, 1 hour 2 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 908 PM CDT WED JUN 10 2009 .DISCUSSION... AN INTENSE LINE OF THUNDERSTORMS HAS BEEN MOVING RAPIDLY ACROSS NORTH TEXAS THIS EVENING. THIS LINE IS NOW BEGINNING TO ENTER THE WESTERN FRINGES OF THE FOUR STATE REGION. HAVE DONE A QUICK UPDATE TO EXPAND THE SEVERE THUNDERSTORM WATCH SOUTHWARD BY A ROW OF COUNTIES AND PARISHES SINCE THE SOUTHERN END OF THE LINE OF STORMS IS HOLDING INTENSE THIS EVENING AND SHOULD BE AFFECTING THIS COUNTIES AND PARISHES OVER THE NEXT FEW HOURS. THE SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 2 AM. THE LINE OF STORMS IS MOVING RAPIDLY...AND SHOULD BEGIN TO REACH AROUND THE INTERSTATE 49 CORRIDOR BY ROUGHLY AROUND 11 PM TO MIDNIGHT. AS OF NOW IT LOOKS LIKE THE TIMING OF THE WATCH SHOULD WORK OUT OKAY FOR OUR EASTERN COUNTIES AND PARISHES. HAVE AGAIN UPDATED POPS THIS EVENING TO RAISE POPS ACROSS MOST OF THE CWFA...BUT MAINLY AROUND THE WATCH AREA. ACTIVITY SHOULD BEGIN TO DECREASE ACROSS NORTHWESTERN PORTIONS OF THE CWFA AFTER MIDNIGHT TO GIVE QUIETER CONDITIONS. THE ACTIVITY SHOULD MAINLY BE AROUND AND EAST OF THE INTERSTATE 49 CORRIDOR DURING THE EARLY OVERNIGHT HOURS. OTHERWISE THE ONLY OTHER CHANGES WERE TO HOURLY TEMPERATURES BASED ON OBSERVATIONAL TRENDS. /22/ && .AVIATION... INTENSE BOW ECHO ACROSS NORTH CENTRAL TEXAS MOVING EAST AROUND 35KTS AND GIVEN THIS SPEED...LOOK FOR THE LINE TO BE EFFECTING OUR WESTERN TAF SITES IN THE 01-03Z TIMEFRAME. STRONG DAMAGING WIND GUSTS THE MAIN THREAT BUT CANNOT RULE OUT AN ISOLATED HAIL/TORNADO THREAT EITHER...ESPECIALLY IF WE GET CONVECTION TO DEVELOP AHEAD OF THE BOW. NOT REAL CONFIDENT ON HOW THIS SYSTEM WILL EFFECT THE DEVELOPMENT OF MVFR/IFR CEILINGS TOWARDS MORNING BUT HAVE MADE MENTION OF THESE TYPE OF CEILINGS REGARDLESS. /13/ && .PRELIMINARY POINT TEMPS/POPS... SHV 75 91 73 94 73 / 60 20 30 30 20 MLU 74 90 73 93 73 / 20 10 30 30 20 DEQ 73 88 74 92 71 / 90 60 50 50 30 TXK 75 90 75 92 72 / 80 60 50 50 30 ELD 74 91 73 91 70 / 60 20 50 50 30 TYR 75 90 76 93 75 / 60 40 20 20 10 GGG 75 90 75 94 74 / 60 40 20 20 20 LFK 75 91 74 95 73 / 30 10 10 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 22/13
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT WED JUN 10 2009 ARZ050-051-059>061-070>073-LAZ001>004-OKZ077-TXZ096-097-108>112- 124>126-136>138-111059- BOSSIER-BOWIE-CADDO-CAMP-CASS-CLAIBORNE-COLUMBIA-FRANKLIN-GREGG- HARRISON-HEMPSTEAD-HOWARD-LAFAYETTE-LITTLE RIVER-MARION-MCCURTAIN- MILLER-MORRIS-NEVADA-RED RIVER TX-SEVIER-SMITH-TITUS-UNION AR-UPSHUR- WEBSTER-WOOD- 1200 PM CDT WED JUN 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN UPPER LEVEL DISTURBANCE WILL PRODUCE SHOWERS AND THUNDERSTORMS ACROSS SOUTHEASTERN OKLAHOMA AND SOUTHERN ARKANSAS TONIGHT. ISOLATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL MAY BE POSSIBLE WITH THESE STORMS. HOWEVER...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A COLD FRONT WILL STALL ACROSS THE NORTHERN PART OF THE FOUR STATE REGION ON THURSDAY. THIS FRONT...COMBINED WITH AN UPPER LEVEL DISTURBANCE...WILL PROVIDE SHOWERS AND THUNDERSTORMS MAINLY NORTH OF I-20 ON THURSDAY NIGHT AND FRIDAY NIGHT. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL...AND HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. LAZ005-006-010>014-017>022-TXZ149>153-165>167-111059- ANGELINA-BIENVILLE-CALDWELL-CHEROKEE-DE SOTO-GRANT-JACKSON-LA SALLE- LINCOLN-NACOGDOCHES-NATCHITOCHES-OUACHITA-PANOLA-RED RIVER LA-RUSK- SABINE LA-SABINE TX-SAN AUGUSTINE-SHELBY-UNION LA-WINN- 1200 PM CDT WED JUN 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. VII
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
921 PM CDT WED JUN 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TORNADO 4 S MINEOLA 32.61N 95.49W
06/10/2009 SMITH TX TRAINED SPOTTER
SPOTTER REPORTED A TORNADO ALONG THE SMITH COUNTY/WOOD
COUNTY LINE SOUTH OF MINEOLA.
&&
MBERRYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
936 PM CDT WED JUN 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 PM TORNADO S TALCO 33.36N 95.10W
06/10/2009 TITUS TX FIRE DEPT/RESCUE
TORNADO REPORTED JUST SOUTH OF TALCO BY FIRE
DEPARTMENT/RESCUE. NO REPORTS OF DAMAGE AT THIS TIME.
&&
MBERRYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
956 PM CDT WED JUN 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0946 PM TSTM WND DMG N GILMER 32.73N 94.95W
06/10/2009 UPSHUR TX LAW ENFORCEMENT
LARGE TREE DOWN NORTH OF TOWN ALONG SH-155.
&&
MBERRYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1001 PM CDT WED JUN 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM TSTM WND DMG SW LINDALE 32.51N 95.41W
06/10/2009 SMITH TX TRAINED SPOTTER
TREES DOWN SOUTHWEST OF LINDALE IN THE COMMUNITY OF
HIDEWAY.
&&
MBERRYThe Western Arkansas radar (KSRX), 160 km away, was scanning. The volume nearest the first event began at 03:07 UTC.
1 thunderstorm wind. Local standard time, as filed.
Wind speed was measured at the McCurtain County Regional Airport.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2009Every state in 2009This day in weather historyWarnings in Oklahoma, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 182986.